MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. JOHANN FENESTRATED INSERT; PFM16

INTEGRA MICROFRANCE S.A.S. JOHANN FENESTRATED INSERT; PFM16
Catalog Number CEV625T1U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This complaint is 2 of 2 for the insert component reportedly used during this event and is related to mfg number 3003249645-2025-00018: it was reported that "during an operation, the surgeon noticed a loss of grip, making it impossible to resume gripping due to the absence of one of the fenestrated paddles".It was subsequently reported that the fragment of the johann fenestrated insert (cev625t1u) fell into the patient's abdomen.It was confirmed that all pieces were retrieved without any consequences to the patient.; no x-ray was required.It was reported that another forceps was used to finalize the surgery.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The johann fenestrated insert (cev625t1u) was returned for evaluation: the device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.Failure analysis: evaluation verified the problem statement as valid.The fixed jaw was broken, and the wire was bent.The breakage area showed a corroded area that suggested a crack prior to the breakage.The material of a part of the breakage area was not homogeneous.The jaws were provided by an approved supplier.The reception control of the jaws batch number was performed in july 2019 and was compliant.Additionally, the composition of the materiel was compliant.Root cause analysis: at this stage, a specific root cause could not be confirmed; however, potential root causes are as follows: wear due to the age of the instrument.The instrument is six years old, and the repetitive reprocessing 150 cycles could lead to a breakage.Poor repetitive handling conditions (force, thrown instrument).The instrument should be handled with care and stored in a clean, dry place.Another potential root cause could be the composition of the raw material or a defect in during forging of the raw material.By reviewing the documentation, we did not observe any evidence of this root cause.
 
Event or Problem Description
N/a.

Brand Name
JOHANN FENESTRATED INSERT
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21976102
Report Number3003249645-2025-00017
Device Sequence Number7265091
Product Code GCJ
UDI-Device Identifier10381780428664
UDI-Public10381780428664
Combination Product (Y/N)N
PMA/510(K) Number
K080257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEV625T1U
Device Lot Number4184880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown